Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 28, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 1, 2008, 2:41 AM MDT for Prowers County, Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2008, 2:41 AM MDT (08:41 UTC)
- Expired
- Jun 1, 2008, 3:44 AM MDT
- In force
- 63 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Prowers County, CO
The radar
The Goodland radar (KGLD), 145 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:09 AM MDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 8.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 3122 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 010841 SVRPUB COC099-011045- /O.NEW.KPUB.SV.W.0028.080601T0841Z-080601T1045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 241 AM MDT SUN JUN 1 2008 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PROWERS COUNTY IN SOUTHEAST COLORADO. * UNTIL 445 AM MDT... * AT 238 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING LARGE...DAMAGING HAIL UP TO PING PONG BALL SIZE. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF WILEY...OR ABOUT 12 MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE SOUTHEAST AT 34 MPH. * LOCATIONS IMPACTED INCLUDE... BRISTOL. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM MDT SUNDAY MORNING FOR SOUTHEAST COLORADO. LAT...LON 3826 10205 3790 10205 3810 10272 3826 10272 TIME...MOT...LOC 0841Z 302DEG 29KT 3823 10253 $$
4 follow-up statements
000 WWUS55 KPUB 010850 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 250 AM MDT SUN JUN 1 2008 COC099-011045- /O.CON.KPUB.SV.W.0028.000000T0000Z-080601T1045Z/ PROWERS CO- 250 AM MDT SUN JUN 1 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM MDT FOR NORTHERN PROWERS COUNTY... AT 246 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS CENTERED 11 MILES NORTHWEST OF BRISTOL...OR 11 MILES NORTHEAST OF LAMAR...AND WAS MOVING TOWARD THE SOUTHEAST AT 38 MPH. LOCATIONS IMPACTED INCLUDE... BRISTOL. GRANADA. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM MDT SUNDAY MORNING FOR SOUTHEAST COLORADO. LAT...LON 3826 10205 3790 10205 3810 10272 3826 10272 TIME...MOT...LOC 0850Z 311DEG 33KT 3818 10245 $$
000 WWUS55 KPUB 010906 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 306 AM MDT SUN JUN 1 2008 COC099-011045- /O.CON.KPUB.SV.W.0028.000000T0000Z-080601T1045Z/ PROWERS CO- 306 AM MDT SUN JUN 1 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM MDT FOR NORTHEASTERN PROWERS COUNTY... AT 304 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 2296 MILES SOUTHWEST OF GRANADA...OR 2039 MILES SOUTHWEST OF DULCE...AND WAS MOVING TOWARD THE SOUTHEAST AT 38 MPH. LOCATIONS IMPACTED INCLUDE... HOLLY. HARTMAN. GRANADA. BRISTOL. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM MDT SUNDAY MORNING FOR SOUTHEAST COLORADO. LAT...LON 3807 10251 3824 10246 3826 10205 3790 10205 TIME...MOT...LOC 0906Z 311DEG 33KT 1686 13155 $$
000
WWUS55 KPUB 010923
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
323 AM MDT SUN JUN 1 2008
COC099-011045-
/O.CON.KPUB.SV.W.0028.000000T0000Z-080601T1045Z/
PROWERS CO-
323 AM MDT SUN JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM MDT
FOR NORTHEASTERN PROWERS COUNTY...
AT 320 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS CENTERED 2302 MILES SOUTHWEST OF HARTMAN...OR 2039 MILES
SOUTHWEST OF DULCE...AND WAS MOVING TOWARD THE SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
HOLLY.
HARTMAN.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM MDT SUNDAY
MORNING FOR SOUTHEAST COLORADO.
LAT...LON 3799 10230 3821 10228 3826 10205 3808 10206
3805 10205 3805 10206 3804 10205 3790 10205
TIME...MOT...LOC 0922Z 311DEG 33KT 1676 13143
$$000
WWUS55 KPUB 010944
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
344 AM MDT SUN JUN 1 2008
COC099-010953-
/O.CAN.KPUB.SV.W.0028.000000T0000Z-080601T1045Z/
PROWERS CO-
344 AM MDT SUN JUN 1 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN PROWERS COUNTY...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM MDT SUNDAY
MORNING FOR SOUTHEAST COLORADO.
LAT...LON 3799 10230 3821 10228 3826 10205 3808 10206
3805 10205 3805 10206 3804 10205 3790 10205
TIME...MOT...LOC 0943Z 311DEG 33KT 1663 13128
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:30 PM MDT, 11 hours 11 minutes earlier.
Area forecast discussion, May 31, 3:30 PM MDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 330 PM MDT SAT MAY 31 2008 .SHORT TERM... (TONIGHT AND SUNDAY) MAIN CONCERNS REMAIN CONVECTION COVERAGE AND STRENGTH ACROSS THE EASTERN PLAINS. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING MODERATE WESTERLY FLOW ALOFT ACROSS THE REGION WITH A MINOR EMBEDDED SHORT WAVE MOVING ACROSS CENTRAL WYOMING ATTM. AT THE SFC...LEE TROUGHING IN PLACE ACROSS THE EASTERN MTS KEEPING EASTERLY LOW LEVEL UPSLOPE IN PLACE ACROSS THE EASTERN PLAINS. A DIFFUSE BOUNDARY IS ALSO EVIDENT ACROSS WESTERN TEXAS AND EASTERN NEW MEXICO WITH SATELLITE IMAGERY INDICATING CU FIELDS NORTH OF THE BOUNDARY ACROSS THE OKLAHOMA PANHANDLE ATTM. SATELLITE AND REGIONAL RADAR ALSO INDICATING CU DEVELOPING WITH A FEW ECHOES ACROSS NORTHEASTERN COLORADO...WITH MAINLY FLAT CU ACROSS THE SOUTHEAST MTS AND ADJACENT PLAINS ATTM. TONIGHT...MODERATE WESTERLY FLOW CONTINUES ACROSS THE REGION WITH CENTRAL WYOMING SHORT WAVE CONTINUING TO MOVE INTO THE NORTHERN HIGH PLAINS OVERNIGHT. MODELS CONTINUE TO INDICATE CAPES BETWEEN 400-800 J/KG ACROSS EASTERN MTS AND ADJACENT PLAINS WITH CAPES APPROACHING 1000 J ACROSS EXTREME SE BACA COUNTY. MODELS ALSO INDICATING BOUNDARY ACROSS WESTERN TEXAS LIFTING SLOWLY TO THE NORTH WITH A THETA E RIDGE DEVELOPING INTO EXTREME SE COLORADO OVERNIGHT. WITH THAT SAID...ALONG WITH A FEW MORE HOURS OF HEATING...HAVE KEPT ISOLATED -TSRA ACROSS THE EASTERN MTS AND ADJACENT PLAINS THROUGH THE EVENING. ACROSS THE REST OF THE PLAINS...HAVE GONE WITH ISOLATED POPS THROUGH THE NIGHT WITH MODELS INDICATING ELEVATED INSTABILITY WITH DEVELOPING THETA E RIDGE. WITH THE INCREASED LOW LEVEL MOISTURE...SHOULD SEE STRATUS DEVELOPING OVERNIGHT ACROSS THE FAR SE PLAINS...THOUGH LOOKS TO STAY JUST EAST OF THE I-25 CORRIDOR. SUNDAY...WESTERLY FLOW PROGGED TO INCREASE ACROSS THE REGION AS ANOTHER EMBEDDED SHORT WAVE MOVES ACROSS THE GREAT BASIN REGION AND INTO NORTHWESTERN COLORADO LATE IN THE DAY. LEE TROUGH PROGGED TO STRENGTHEN AND MOVE OUT ACROSS THE I-25 CORRIDOR THROUGH THE AFTERNOON...KEEPING MOIST SOUTHERLY FLOW WITH DEW PTS MID 40S TO MID 50S IN PLACE ACROSS THE EASTERN PLAINS. WITH INCREASED UVV AHEAD OF PASSING WAVE...COULD SEE INCREASED COVERAGE OF THUNDERSTORMS ACROSS THE EASTERN MTS AND PLAINS. WITH AMPLE SHEAR...COULD SEE A FEW SEVERE STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS THE FAR SE PLAINS WHERE CAPES ARE PROGGED BETWEEN 1500-2500 J/KG. OUT WEST...NOT MUCH CHANGE IN CURRENT DRY AND BREEZY WEATHER PATTERN. -MW .LONG TERM... (MONDAY THROUGH SATURDAY) ...CRITICAL FIRE WEATHER CONDITIONS INCREASING NEXT WEEK... ...LARGE WEATHER SYSTEM POSSIBLE MIDWEEK... SUNDAY NIGHT AND MONDAY...WITH A FRONTAL BOUNDARY STRETCHED ACROSS EASTERN CO INTO THE OK/TX PANHANDLES INTO SOUTHERN PLAINS...POTENTIAL FOR NOCTURNAL MESOSCALE CONVECTIVE SYSTEM(MCS) TO DEVELOP JUST TO THE EAST OF EASTERN CO SUNDAY NIGHT IN RESPONSE TO MIDLEVEL WARM AIR ADVECTION AND SOUTH-SOUTHWESTERLY LOW LEVEL JET STREAK OVERNIGHT. STRONGEST 800-700MB WARM AIR ADVECTION PROGGED ACROSS EAST CENTRAL CO WITH 0-6KM MOST UNSTABLE CAPE(MUCAPE) VALUES OF 1500-2500 J/KG ACROSS NORTHEAST CO INTO SOUTHWEST KS AROUND 06Z/02...WHICH SUPPORTS MCS ACROSS NORTHEAST CO INTO NORTHWEST KS OVERNIGHT AND MIGRATING EASTWARD TOWARDS MONDAY MORNING. WILL MAINTAIN THE SEVERE THUNDERSTORM MENTION IN THE GRIDS FOR SUNDAY EARLY EVENING FOR CONTINUITY. RELATIVELY WARM MIDLEVEL TEMPERATURES...700MB +12C TO +18C...WILL CONTINUE TO SPREAD ACROSS THE CENTRAL ROCKIES. DEPENDING ON THE MCSS STRENGTH AND DEVELOPMENT...POTENTIAL FOR A VERY MOIST SURFACE-PBL TO ADVECT INTO EASTERN CO WITH STRATUS/FOG ACROSS THE FAR EASTERN CO PLAINS LATE SUNDAY NIGHT INTO MONDAY MORNING. CHALLENGING THUNDERSTORM FORECAST MONDAY AFTERNOON WITH THE GFS VERY DRY AND WARM/HOT... 700MB TEMPERATURES +15C TO +18C...ACROSS ALL OF SOUTHERN CO WHILE THE NAM12 TRIES TO PRINT OUT SOME QPF IN THE AFTERNOON. NAM12 MIGHT BE SUFFERING FROM TOO HIGH SURFACE DEW POINTS AND RESULTANT INSTABILITY. SURFACE DRY LINE SHOULD MIX OUT TOWARDS OR EAST OF THE CO/KS BORDER WHERE THIS MIGHT BE A FOCAL POINT FOR THUNDERSTORM DEVELOPMENT...IF THE LOW/MIDDLE LEVEL CONVECTIVE INHIBITION CAN BE OVERCOME FOR SURFACE-BASED INITIATED THUNDERSTORMS. KINEMATICS WOULD SUGGEST A POTENTIAL FOR STRONG- SEVERE THUNDERSTORMS ALONG AND EAST OF THE DRY LINE...WHERE EVER IT ENDS UP. ALL DEPENDS ON ANY MIDLEVEL SHORTWAVE TO ENHANCE CONVECTION...BECAUSE A LOT OF TIMES LOW LEVEL CONVERGENCE AND UPSLOPE/OROGRAPHIC FLOW IS NOT ENOUGH TO SPARK SURFACE-BASED INITIATED THUNDERSTORM DEVELOPMENT. PLAN TO MAINTAIN THE LOW POPS ALONG AND EAST OF I-25 CORRIDOR...BUT THAT MIGHT BE WAY TOO HIGH ALONG THE I-25 CORRIDOR IF MOST OF THE MOISTURE MIXES OUT WITH THE POTENTIAL FOR VIRGA OR HIGH-CLOUD BASE (DRY) THUNDERSTORMS. THE COMBINATION OF VERY LOW HUMIDITY VALUES(LESS THAN 15%)...HAINES 5-6...DRY FUELS...AND GUSTY WINDS COULD INCREASE THE CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON/EVENING. HIGH TEMPERATURES INTO THE 90S WILL BE LIKELY ACROSS MUCH OF SOUTHEAST CO MONDAY. TUESDAY...WHERE WILL THE LOW LEVEL MOISTURE BOUNDARY BE LOCATED ACROSS EASTERN CO OR CENTRAL/SOUTHERN HIGH PLAINS IS THE (USUAL) BIGGEST CHALLENGE IN JUNE. WARM TEMPERATURES...700MB +14C TO +17C...AND MARGINAL MIDLEVEL MOISTURE REMAIN ALOFT. GFS PRINTS OUT NO QPF ACROSS SOUTHERN CO...WHILE THE NAM12 BLOWS-UP A BUNCH OF PRECIPITATION TUESDAY AFTERNOON. CONCEPTUALLY...BOTH MODELS WOULD SUGGEST MAINLY VIRGA ALONG AND WEST OF I-25 CORRIDOR...BUT THE WILDCARD WILL BE THE LOW LEVEL MOISTURE BOUNDARY LOCATION... WHICH I WILL PLAY ACROSS THE FAR EASTERN CO PLAINS GIVEN RELATIVELY DEEP MIXING PROJECTED. ALSO...THE LACK OF AN UPPER LEVEL FEATURE COULD COME INTO PLAY FOR THUNDERSTORM DEVELOPMENT OR THE LACK THERE OF. POTENTIAL FOR STRONG-SEVERE THUNDERSTORMS ALONG AND EAST OF THE DRY LINE IF THE LOW LEVEL CONVECTIVE INHIBITION CAN BE OVERCOME FOR SURFACE-BASED INITIATED THUNDERSTORMS. ONCE AGAIN...HIGH TEMPERATURES WILL PROBABLY BE AROUND 90F ACROSS SOUTHEAST CO. CRITICAL FIRE WEATHER CONDITIONS COULD BE POSSIBLE FOR SOUTHEAST CO PLAINS...IF ALL THE CONDITIONS CAN COME TOGETHER WITH THE WIND LOOKING MARGINAL RIGHT NOW. WEDNESDAY THROUGH SATURDAY...NEXT SIGNIFICANT WEATHER SYSTEM TO MOVE THROUGH THE CENTRAL ROCKIES IS STILL PROJECTED TO BE WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. FOR WEDNESDAY AFTERNOON AND EVENING...POTENTIALLY INTERESTING WEATHER WITH STRONG-SEVERE THUNDERSTORMS POSSIBLE ALONG AND EAST OF THE DRY LINE ACROSS FAR EASTERN CO PLAINS/CENTRAL PLAINS AND CRITICAL FIRE WEATHER CONDITIONS WEST OF THE DRY LINE BACK TOWARDS THE I-25 CORRIDOR AND MOUNTAINS/HIGH VALLEYS. 12Z/31 GFS HAS NOW TRENDED TOWARDS A CLOSED LOW MOVING ACROSS NORTHERN CO THURSDAY/THURSDAY NIGHT. ON THE FLIP-SIDE...THE 12Z/31 ECMWF JUST HAS A BROAD FLATTENING TROUGH MOVING THROUGH CO WITH THE PARENT LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS. WINDY-VERY WINDY CONDITIONS AHEAD OF THIS WEATHER SYSTEM WITH THE GREATER CHANCE FOR PRECIPITATION ACROSS THE MOUNTAINS/HIGH VALLEYS...ESPECIALLY THE CONTINENTAL DIVIDE...AND COOLER TEMPERATURES ON THURSDAY. WESTERLY AND RELATIVELY DRY FLOW RETURNS TO THE CENTRAL ROCKIES...PER ENSEMBLE DATA...FRIDAY AND SATURDAY WITH LITTLE OR NO CHANCE FOR PRECIPITATION AND MUCH WARMER TEMPERATURES. 700MB TEMPERATURES PROGGED TO APPROACH +18C ACROSS MUCH OF SOUTHERN CO NEXT SATURDAY...WHICH IS WELL INTO THE 90S ACROSS THE SOUTHEAST CO PLAINS. METZE && .AVIATION... ISOLD -TSRA STILL POSSIBLE ACROSS THE EASTERN MTS AND PLAINS THIS EVENING...WITH SLIGHT CHANCES CONTINUING ACROSS THE FAR SE PLAINS OVERNIGHT. EXPECTING MVFR STRATUS DEVELOPING ACROSS THE FAR SE PLAINS OVERNIGHT...THOUGH LOOKS TO STAY EAST OF THE I-25 CORRIDOR. ISOLD CONVECTION REMAINS IN THE FORECAST ACROSS THE EASTERN PLAINS SUNDAY AFTERNOON. CLEAR CONDITIONS ALONG WITH BREEZY AFTERNOON AND EARLY EVENING WINDS REMAIN IN FORECAST FOR KALS. -MW && .HYDROLOGY... RIVERS AND CREEKS WILL CONTINUE TO RUN RELATIVELY HIGH FROM SNOW MELT RUNOFF FOR THE FIRST WEEK OF JUNE...WHICH IS RIGHT ON SCHEDULE. FROM WELLSVILLE TO CANON CITY TO PUEBLO...THE ARKANSAS RIVER IS RUNNING RELATIVELY HIGH. IT IS PROJECTED TO BE NEAR OR JUST AT FLOOD STAGE AROUND CANON CITY THIS COMING WEEK. HIGH TERRAIN SNOW MELT WILL CONTINUE GIVEN 700MB TEMPERATURES PROGGED TO BE +12C TO +20C FOR THE NEXT 10 DAYS...OR EXCEPT FOR THIS THURSDAY(5 JUN). METZE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/17
Hazardous weather outlook, May 31, 7:20 AM MDT, 19 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 720 AM MDT SAT MAY 31 2008 COZ058>089-093>099-011330- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 720 AM MDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE I-25 CORRIDOR LATE THIS AFTERNOON AND MOVE EAST ONTO THE FAR EASTERN PLAINS BY EARLY EVENING. ONE OR TWO OF THESE STORMS MAY BECOME SEVERE OVER THE FAR EASTERN PLAINS...PRODUCING WINDS TO 60 MPH AND HAIL UP TO 1 INCH IN DIAMETER. ALL THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOIST SOUTHEAST WINDS WILL CONTINUE TO SPREAD OVER THE EASTERN COLORADO PLAINS ON SUNDAY. BY LATE AFTERNOON...THERE WILL BE THE CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE ESPECIALLY OVER THE PALMER DIVIDE...NORTHERN EL PASO COUNTY...AND LOWER ARKANSAS VALLEY. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND VERY LARGE HAIL...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. ON MONDAY...STRONG TO POSSIBLY SEVERE STORMS WILL AGAIN BE POSSIBLE ESPECIALLY LATE IN THE AFTERNOON THROUGH EVENING OVER THE FAR SOUTHEASTERN PLAINS. GENERALLY DRY CONDITIONS SHOULD THEN PERSIST UNTIL WEDNESDAY...WHEN A STRONG SPRING STORM WILL BEGIN MOVING INTO THE ROCKIES. THIS STORM WILL BRING THE POTENTIAL FOR WIDESPREAD THUNDERSTORMS EITHER WEDNESDAY OR THURSDAY...AND COLDER AIR BEHIND THE SYSTEM WILL BRING THE POTENTIAL FOR SOME LIGHT HIGH ELEVATION SNOWFALL BY WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET CRITERIA FOR SPOTTERS MAY BE POSSIBLE THIS AFTERNOON AFTER 4 PM OVER THE FAR EASTERN PLAINS OF SOUTHEAST COLORADO.
In the hours before
Local storm report, May 31, 10:13 PM MDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1013 PM MDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL 8 NNW RUSH 38.96N 104.13W
05/31/2008 M1.00 INCH EL PASO CO PUBLIC
&&Local storm report, May 31, 10:20 PM MDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1020 PM MDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HAIL 5 S ELLICOTT 38.76N 104.40W
05/31/2008 M0.75 INCH EL PASO CO TRAINED SPOTTER
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:55 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 50 min |
| May 31, 11:55 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 44 min |
| Jun 1, 12:32 AM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 88 min |
| Jun 1, 1:11 AM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 94 min |
| Jun 1, 1:59 AM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 56 min |
| Jun 1, 3:31 PM MDT | Fire Weather Watch | PUB | Costilla, Custer, El Paso, Fremont, Huerfano, Las Animas and 2 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.